Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 392, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 1, 2005, 4:57 PM CDT for Marengo County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2005, 4:57 PM CDT (21:57 UTC)
- Expired
- Jul 1, 2005, 5:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Marengo County, AL
The radar
The Birmingham radar (KBMX), 134 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1455 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 012158
SVRBMX
ALC091-012245-
/O.NEW.KBMX.SV.W.0392.050701T2157Z-050701T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
457 PM CDT FRI JUL 1 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MARENGO COUNTY IN SOUTHWEST ALABAMA
THIS INCLUDES THE CITIES OF...LINDEN...DEMOPOLIS
* UNTIL 545 PM CDT
* AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES NORTHWEST OF JEFFERSON...OR ABOUT 12 MILES WEST OF
DEMOPOLIS...AND MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PROVIDENCE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3251 8789 3240 8803 3235 8795 3228 8789
3229 8773 3251 8775
$$
101 follow-up statement
000
WWUS54 KBMX 012229
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
530 PM CDT FRI JUL 1 2005
ALC091-012245-
/O.CON.KBMX.SV.W.0392.000000T0000Z-050701T2245Z/
MARENGO AL-
530 PM CDT FRI JUL 1 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR
CENTRAL MARENGO COUNTY...
AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR JEFFERSON...OR ABOUT 12 MILES NORTHWEST OF LINDEN...
MOVING SOUTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MYRTLEWOOD.
LAT...LON 3246 8796 3240 8803 3235 8795 3229 8792
3223 8797 3228 8777 3241 8785
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:55 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 1, 2:55 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 255 PM CDT FRI JUL 1 2005 .SHORT TERM...(TONIGHT THRU MONDAY) OUTFLOW BOUNDARY CONTINUES TO PUSH SOUTHWARD AND WILL BE SOUTH OF INTERSTATE 20 SHORTLY. IT SEEMS THAT THE WARM AIR ALOFT AND LOW LEVEL FLOW HAS BEEN SUFFICIENT ENOUGH TO KEEP THUNDERSTORMS FROM ORGANIZING AND SPC HAS REMOVED ALABAMA FROM SLIGHT RISK. SOME PULSE STORMS POSSIBLE THE NEXT FEW HOURS...BUT COVERAGE AND INTENSITY WILL NOT LIKELY INCREASE AS THE LINE MOVES INTO A MORE STABLE AIRMASS OVER SOUTHERN COUNTIES. MAJOR DIFFERENCES STILL SHOWIG UP BETWEEN ETA/GFS WITH REGARD TO RAIN CHANCES THIS WEEKEND. GFS IS ODD MODEL OUT AS ETA/WRF/NOGAPS/CANADIAN MODELS DO NOT SHOW ANY PCPN ACROSS NORTH ALABAMA ON SATURDAY OR SUNDAY. OUTFLOW BOUNDARY WILL STALL OUT NEAR THE COAST TONIGHT...AND MOVE FAR ENOUGH SOUTHWARD TO STABILIZE AIRMASS ACROSS MOST OF CENTRAL ALABAMA THIS WEEKEND. I WILL REMOVE RAIN CHANCES FOR NORTHERN COUNTIES ON SATURDAY AND SUNDAY AND KEEP SMALL CHANCES FOR SOUTHERN COUNTIES. MODIFIED AIRMASS BEHIND OUTFLOW BOUNDARY WILL ALSO BRING SLIGHTLY COOLER AND DRIER AIRMASS INTO AREA...WITH LOWER 90S INSTEAD OF MID 90S AND DEWPOINTS CLOSER TO 70. FOURTH OF JULY LOOKS WARM AND HUMID WITH SOUTHERLY FLOW RETURNING TO THE AREA. RAIN CHANCES LOOK MINIMAL...AND LOWERED RAIN CHANCES TO 30%...AND EVEN THIS MAY BE GENEROUS. .LONG TERM...(TUESDAY THROUGH FRIDAY) UPPER RIDGE OVER GULF OF MEXICO WILL BUILD NORTHWARD FIRST PART OF THE WEEK AND THEN A SERIES OF SHORT WAVE TROFS WILL ROTATE DOWN EAST SIDE OF UPPER RIDGE OVER THE SOUTHWEST UNITED STATES. SHORT WAVE TROFS WILL MOVE ACROSS OHIO VALLEY WITH DGEX/GFS TRYING TO DEVELOP A CLOSED UPPER LOW OVER THE SOUTHEAST STATES BY THE END OF THE WEEK. THIS PATTERN WILL BRING INCREASING CHANCES OF RAIN TOWARDS THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 68 88 68 91 / 10 20 10 20 ANNISTON 70 90 70 92 / 20 20 10 20 BIRMINGHAM 70 90 71 92 / 10 20 10 20 TUSCALOOSA 71 92 72 94 / 10 20 10 20 CALERA 71 91 71 92 / 20 20 10 20 AUBURN 71 92 73 92 / 30 20 20 30 MONTGOMERY 72 93 73 94 / 30 30 20 30 TROY 72 93 72 93 / 30 30 20 40 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 58/ROSE
Hazardous weather outlook, Jun 30, 6:01 PM CDT, 22 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 601 PM CDT THU JUN 30 2005 ALZ011>015-017>050-012301- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 601 PM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TONIGHT). NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY ACROSS CENTRAL ALABAMA... MAINLY DURING THE HEAT OF DAY BETWEEN 1 PM AND 8 PM CDT. THE PRIMARY HAZARD FROM THE STORMS IS GUSTY WINDS UP TO 50 MPH. THE COMBINATION OF UNSTABLE AIR...ABUNDANT LOW LEVEL MOISTURE... DRY MID LEVEL AIR...AND ENHANCED LIFT FROM AN APPROACHING COLD FRONT WILL ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS CENTRAL ALABAMA DURING THE DAY ON FRIDAY. SOME OF THESE STORMS MAY BE STRONG WITH GUSTY WINDS UP TO 50 MPH AS THE MAIN HAZARD... THOUGH SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES ARE POSSIBLE AS WELL. AT THIS TIME...THINK AREAS ALONG AND NORTH OF INTERSTATE 20 WILL HAVE THE BEST CHANCE FOR STRONG STORMS ON FRIDAY. AN ISOLATED SEVERE STORM IS POSSIBLE AS WELL. BEYOND FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE THAT ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED ON FRIDAY. BEYOND FRIDAY...ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MBS/91
In the hours before
Special weather statement, Jul 1, 1:11 PM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 111 PM CDT FRI JUL 1 2005 ALZ015-011900- WALKER- 111 PM CDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 200 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTH OF OAKMAN...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR OAKMAN...TUTWILER AND GOODSPRINGS THROUGH 200 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Jul 1, 1:47 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 147 PM CDT FRI JUL 1 2005 ALZ024-011945- JEFFERSON- 147 PM CDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 245 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 9 MILES NORTHWEST OF SYLVAN SPRINGS TO 12 MILES NORTHWEST OF NORTH JOHNS...MOVING EAST AT 15 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR SYLVAN SPRINGS...NORTH JOHNS...MINOR...HUEYTOWN...HOMEWOOD...FULTONDALE... BIRMINGHAM AIRPORT AND BIRMINGHAM THROUGH 245 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 10
Special weather statement, Jul 1, 2:45 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 245 PM CDT FRI JUL 1 2005 ALZ026-012015- ST. CLAIR- 245 PM CDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ST. CLAIR COUNTY UNTIL 315 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER RIVERSIDE...MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PELL CITY AND RIVERSIDE THROUGH 315 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Special weather statement, Jul 1, 3:16 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 316 PM CDT FRI JUL 1 2005 ALZ029-012045- RANDOLPH- 316 PM CDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RANDOLPH COUNTY UNTIL 345 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ROANOKE...MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ROANOKE THROUGH 345 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 10
Special weather statement, Jul 1, 3:56 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 356 PM CDT FRI JUL 1 2005 ALZ021-028-012130- CLAY-CLEBURNE- 356 PM CDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY AND CLEBURNE COUNTIES UNTIL 430 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES NORTH OF DELTA...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DELTA THROUGH 430 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 10
Local storm report, Jul 1, 4:13 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 PM CDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL EPES 32.69N 88.13W
07/01/2005 1.75 INCH SUMTER AL PUBLIC
&&
MBAERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:52 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 23 min |
| Jul 1, 3:42 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 18 min |
| Jul 1, 4:02 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 43 min |
| Jul 1, 4:17 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 43 min |
| Jul 1, 4:59 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 16 min |
| Jul 1, 6:22 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 23 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.